MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO-SELECT DEFECT CLOSURE SYSTEM

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO-SELECT DEFECT CLOSURE SYSTEM
Model Number C913131
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris endoscopy has requested the device subject of the event to be returned for evaluation.A follow-up report will be submitted when additional information becomes available.The instructions for use includes the following statements, "check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that the housing isn't expanded.Too tight of a fit can expand the scope mounting feature making the pushing mechanism sluggish and allow the padlock clip to get hung up on deployment, especially in retroflexion.Avoid bending the linking cable too aggressively or using a grasping/clamping device on the linking cable as it can create a "kink" and/or disable device function.Deploy padlock clip by using a firm and rapid thrust of the thumb actuator while holding the control handle body." the device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.
 
Event or Problem Description
The distributor reported that during a patient procedure the padlock clip pro-select defect closure system did not deploy.Facility personnel utilized a different clip to complete the procedure resulting in an approximately 20 minute delay.The procedure was completed successfully, no report of injury.
 
Additional Manufacturer Narrative
Us endoscopy has requested that the distributor return the device subject of the event for evaluation.To date, we have not yet received the device for evaluation.We will continue to follow-up with the distributor to determine if the device is available to be returned.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The device subject of the event was not returned to us endoscopy for evaluation.The distributor provided pictures and video of the device subject of the event which showed that the safety wires were no longer attached to the handle assembly and the spring sheath had kinks.The observed damage is indicative of improper handling by user facility personnel.The distributor reported that the customer does not need in-service training.No additional issues have been reported.
 
Additional Manufacturer Narrative
On march 7, 2024, the device subject of the event was returned to steris for evaluation.The evaluation confirmed that the control wires were disconnected from the handle assembly and the spring sheath had bends/kinks which is indicative of improper handling by user facility personnel.No additional issues have been reported.

Brand Name
PADLOCK CLIP PRO-SELECT DEFECT CLOSURE SYSTEM
Common Device Name
CLIP
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key17246448
Report Number1528319-2023-00024
Device Sequence Number20510316
Product Code PKL
UDI-Device Identifier00724995184254
UDI-Public00724995184254
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC913131
Device Catalogue NumberC913131
Device Lot Number2200041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer06/19/2023
06/19/2023
06/19/2023
Not provided
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date08/23/2023
10/20/2023
03/13/2024
04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown